Do you exercise? Because sodium and potassium deficiency are particularly common after exercise as you can lose them during sweating. This can cause your muscles to contract and twitch. You can get electrolytes by eating certain foods. Potassium is found in bananas, vegetables, nuts and seeds, fish, milk, beef, chicken. Sodium is found in salt. Your body relies on these minerals to relax the muscle tissue once a spasm occurs. Mineral Resources International asserts that your body manipulates the balance of these minerals inside and outside of muscle cells to get your muscles to contract and relax. If you have a deficiency of these minerals in your body at the time of a muscular contraction, your muscles cannot relax and they will continue to twitch and spasm, which may turn into a cramp. Other electrolytes that can prevent muscular contraction include magnesium, chloride and calcium.
Vitamin E is also important.
I've never really taken vitamins on a regular basis but after turning 50 and feeling a little more fatigued I started taking Centrum one a day women's advantage 50+. I started to develop muscle twitches on a daily basis about 2 months into the bottle. I thought I was low on magnesium and started taking that as well. After 20 days of consistent muscle twitches I decided to go to the Dr. about the same time I finished the bottle of Centrum. I decided not to buy anymore until after I received my lab work back and spoke with the Dr. Well after 3 days of not taking any vitamins my twitches have stopped. Go figure! I had my lab drawn today will see how goes in about a week. Coincidence or not, I don't know.
Have you had your calcium and B vitamin levels checked?
I meant to also say, because of this it's probably not the vitamins, but if it is it's more likely a reaction to an additive than to any minimal nutrients they have.
Could be many things. Neither supplement is very good -- lots of additives you don't want, sugars, artificial ingredients, minerals in the wrong form to be well absorbed. The ingredient most likely to cause this would be a problem with magnesium, but because multivitamins have so little in them of any one thing usually, especially the ones you're taking, it's hard to see how any nutrient would have been in such different supply (or that well absorbed to begin with) to cause this problem. Which leaves a possible reaction to an additive that's in Centrum that wasn't in the other. I'd go to a good heatlh food store and buy a good food-based supplement that you'd absorb better. If you don't have to take at least three tablets a day you're probably not getting much benefit out of a multi.